Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have Gamma GT 6400 U/L. Is this very high?

Hi my Gamma GT is @ 64,00 U/L. Is this a serious level or not ?. I am 55 years old and average about 3 beers a day. I also take a multivitamin pill as well as some pills for joint ache. All my other vitals are fine BP = 120/80, cholestorol at 4.04. Should i be worried about the Gamma GT. I am thinking of being alcohol free for three months to see if the Gamma GT comes down. Any advice - regards Paul.
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  354
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Your GGTP levels are very very high and it is definitely a cause for concern.
Although chronic alcoholism can cause high levels of GGTP but in addition you must have elevated SGOT and SGPT levels.
If your SGOT and SGPT levels are normal then it could mean cholestasis and then you should have high bilirubin along with high GGTP.
The cholestasis could be due to the blockage of bile duct which can occur due to many reasons including cancer pancreas.
You must get a CT scan of abdomen done.
Consult a gastroenterologist as early as possible.
Answered: Thu, 14 Mar 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor